Four days before Michael Jackson died, a Jackson staff member telephoned Jackson’s nutritionist, Cherilyn Lee. Lee describes the phone call as “frantic.” The caller said “Michael needs to see you right away.” See new update on Paris Jackson’s paternity below.
In the background, Lee says she could hear Michael say: “One side of my body is hot, it’s hot, and one side of my body is cold. It’s very cold,” which led her to believe that “somebody had given him something that hit the central nervous system.” She advised him to get to a hospital immediately. She feared that he had found someone to administer the drug Diprivan, which he had been asking for for months.
Jackson suffered from insomnia and thought that Diprivan was the only way to get deep sleep instantly.
Patients given Propofol take less time to regain consciousness than those administered certain other drugs, and they report waking up more clear-headed and refreshed, said University of Chicago psychopharmacologist James Zacny.
TMZ broke the news that Diprivan, also known as Propofol, was found at Jackson’s residence after his death. It is described as a powerful drug which can only be delivered intravenously. It is usually used before surgical procedures. The drug induces sleep almost instantly. Unnamed sources told TMZ that “there is no conceivable way this drug can be properly prescribed for home use….” The end result of improperly injected Propofol can be cardiac arrest.
Jackson did not go to the hospital as far as Lee knows. She said he was “adamant” about getting the drug, although she warned him of the drug’s extreme dangers, over and over:
He wasn’t looking to get high or feel good and sedated from drugs,” she said. “This was a person who was not on drugs. This was a person who was seeking help, desperately, to get some sleep, to get some rest.
In recent months, Lee said, Jackson waved away her warnings about it.
“I had an IV and when it hit my vein, I was sleeping. That’s what I want,” Lee said Jackson told her.
“I said, ‘Michael, the only problem with you taking this medication’ — and I had a chill in my body and tears in my eyes three months ago — ‘the only problem is you’re going to take it and you’re not going to wake up,” she recalled.